MAUDE Adverse Event Report: CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS1
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the as-ifs1, airseal ifs, 120v was being used during a robotic assisted laparoscopic hysterectomy on (b)(6) 2025 and ¿reported overpressure spikes occurring on the gui screen of the ifs once tubeset was connected to port.Visually, the abdomen pressure appeared normal, eventually pneumo was totally lost.¿ per further assessment it was reported "there was an endoscope in the patient, no sharps.The pneumo loss was sudden after 3+ seconds of over pressure readings." there was no impact or injury to the patient.The procedure was completed and there was a 5-minute delay.Patient status was reported as ¿ok¿.The ias5-120lp 5 mm access port & low-profile obturator will be listed as a concomitant device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
An evaluation of the returned device found smoke evacuation valve error.Last service date: july 2024, the unit does require preventative maintenance.The compressor is the original compressor.This failure was not considered a premature failure.A list of errors saved in device¿s error log shows error 92-20 (3 times).Additional evaluation findings: vau-as.Performed repair and calibration; safety tests and place on 12 hr burn-in.Unit pass 12 hr burn-in and final evaluation tests per ip.Repair/evaluation completed.Final test completed and met all specifications.The service history was reviewed and no relationship to this complaint was found.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 69 reports, regarding 69 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: < 5 bar/73 psi; if insufflation is started, the warning message ¿change gas bottle!¿ is displayed and acoustic signals (beeps) are emitted.The gas bottle should be changed immediately.If insufflation is stopped, the warning message ¿change gas bottle!¿ is displayed and insufflation cannot be restarted.Smoke evacuation level will switch to low until tank is replaced.While in airseal mode, a countdown of 100 s is displayed during which the empty gas bottle can be changed while maintaining abdominal pressure.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8, 4th floor
berlin 10587
GM   10587
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23809927
Report Number1320894-2025-00281
Device Sequence Number13085627
Product Code HIF
UDI-Device Identifier10851885004587
UDI-Public(01)10851885004587(11)220419
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IAS5-120LP 5 MM ACCESS PORT.; IAS5-120LP 5 MM ACCESS PORT.
Patient SexFemale
Patient EthnicityNon Hispanic